MAUDE Adverse Event Report: STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35251400S
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Impaired Healing (2378); Insufficient Information (4580)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a gamma3 nail, that was implanted 3 months ago, fractured at the level of the femoral neck screw resulting in a revision surgery.
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
Please note the correction to h6 device code.The reported event could be confirmed, since physical evaluation revealed a broken nail.The received nail is completely broken in the webs of the proximal lag screw thru hole.According to the damage and the evidence of the breakage surfaces, the nail broke in a fatigue fracture due to axial overload.Bearing points are typical results of the interaction of the single products under load.Areas with signs of friction / seizing [bearing points of lag screw] are visible at the distal medial edge and bulged out material.The counterparts were found on the lag screw in the areas with corresponding friction signs and worn edges.The appearance identified a high axial load application to the implants.Finally, drill marks are found at the lateral entrance of the proximal thru hole for the lag screw at the anterior web; they progress through the bore towards medial.According to further details provided a revision took place on 26.June 2025.Confirmed by an image, the affected nail was revised by an arthroplasty which could be a hint that adequate fracture healing is no longer expected after the initial implantation and nail treatment on 24.February 2025.Further, as per additional detail made available¿ hip osteoarthritis before event, fracture fixation might be with slit distraction and flexion of the prox.Fragment¿ furthermore, the provided x-ray images sequence was forwarded to a hcp for review and statement ¿ his comments: ¿the initial treatment seems to be ok in principle.A long gamma nail for a subtroch fracture, locked with two distal screws and a cerclage wire.These fractures are known for the instability and healing issues.After 3 months there are hardly any healing signs.The fractures instability leads the continuous movement, more than necessary for a normal healing process.The movement leads to fatigue failure in the nail breaking at the junction of the lagscrew and the nail.This is not a non-union yet, but it is definitely delayed, compared to normal.The delay and continuous movement led to failure¿ failures in material or manufacturing of the affected nail returned were not found.The affected item reported was documented as faultless prior to distribution.Thus, we exclude deviations in material and manufacturing.Based on investigation, the nail breakage is not linked to a deficiency of the device but is rather considered patient and / or procedure related.The affected nail is designed to withstand the normal loads during the implantation period, i.E., the implant must neither be exposed to peak loads nor to continuous stresses.Another prerequisite for a successful supply is undisturbed, normal bone healing.In case that such a situation does not occur, exceeding of the fatigue strength is to be expected and thus quite predictable complications.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
GAMMA3 - LONG NAIL KIT R1.5, TI, LEFT D11X400MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22559881
Report Number0008031020-2025-01290
Device Sequence Number21257626
Product Code HSB
UDI-Device Identifier07613252274315
UDI-Public(01)07613252274315(17)271130(10)K02670A
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number35251400S
Device Lot NumberK02670A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer09/17/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown